MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283469
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during an unknown surgery on (b)(6) 2021, it was observed that the outer sheath that covered the tip of the barrel burr 4.0mm device completely fragmented when it was in contact with bone.As the sheath shredded into long pieces, it dispersed into patients ankle joint.Metal fragments that were visible and removeable were taken out.Another like device was used to complete the procedure.With a delay of five to ten minutes to clear metal debris from the patient.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device was not returned after multiple attempts for device return, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (m2103029), and no non-conformances were identified.Should the device ever be received back in the future, this complaint file will be reopened at that time and an evaluation will be performed and documented.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: an mre review was performed and results were no anomalies or discrepancies.

Brand Name
BARREL BURR 4.0MM 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12781126
Report Number1221934-2021-03292
Device Sequence Number12289034
Product Code HRX
UDI-Device Identifier10886705022045
UDI-Public10886705022045
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number283469
Device Catalogue Number283469
Device Lot NumberM2103029
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown